... i am a drug addct for about 10 years would like to hear some advice thanks. troubled man
dear Troubled, welcome to the site. You didn't mention whether you did any of the addiction therapy, but if you haven't, I urge you to do some as it is just as valuable a tool for your recovery as the suboxone is. You may have read some pretty bad stories about coming off suboxone, but many people can taper off of it successfully. I read some of those myself and it scared me, the number one thing to remember is NOT to be afraid, the fear makes any symptoms no matter how minor much worse. I listed the taper schedule i used to successfully and comfortably come off suboxone in my profile story, please click my avatar and read that story, I also listed any tips I used. There are several others here who successfully came off and are fine, they are Used2Be, ski801, and UNLVGRAD. It can be done. If you have any specific questions, please hit comment and list them.
I noticed that any side effect of the suboxone ( constipation, sweating) was reduced or disappeared as I tapered off. The counseling teaches you what may have triggered the dependence in the first place and how to avoid triggers. Best of Luck, you can do this, Pattishan61
Hi trouble man... welcome to our support group here at DC. Do not be troubled for there is much support here. Patti has given you some great info... she is the resident guru here on this site on suboxone and suboxone tapering. I am beginning my taper also... I have been on suboxone for about 10 weeks... I initially was started at 2 mg twice a day. For a very brief period I was increased to 3x/day because of cravings but I could never seem to get the third dose in so went back down to the initial amount.
Just recently I weaned down from 2mg bid (twice a day) to 1 mg twice a day. I am now very stable there. My doc wants me to coast here for a couple of months. I will probably wean down again after the first of the year. There are others here that are also thinking about or beginning to wean... coby416, Jillinnie, Cetteferge, amber wish, and a few others whose names I can't remember right now... sorry. We are and will be in this together. Please do not hesitate to post any of your cares, fears, or concerns... someone will be here for you.
What pattishan suggested as far as the addiction counseling is absolutely imperative. I cannot stress this enough. When we come off of opiates and start suboxone, the initial honeymoon period is wonderful... we are happy, relieved, proud of ourselves for becoming free of the vice with which opiates held onto us. After that... and I am speaking from experience, we desparately try to find something to fill that void that the opiates once filled... this could be a number of things... most commonly it is a relationship, a new love, etc... so my counselor tells me... but it can be many things... to obsessively fill that void... it is a trap... believe me... I have experienced this big time... and this will set your recovery back a notch. It is strongly advised not to fall into these traps... but if we do, we cannot be hard on ourselves and beat ourselves up... we must be gentle and forgiving of ourselves in a loving spirit. So... this is why it is so important to be hooked in with an addiction therapist and/or a strong AA group. They will help and guide you to stay free of these traps. This is our time to heal and we must make the best of it for we can transform and rewrite our future without the deadly vice of opiates controlling our lives.
May God bless you Trouble man... good luck... we at here for you... you will be in my thoughts and prayers...
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Mar 2010 • 2 answers
Posted 13 Feb 2011 • 2 answers
How long do I have to wait to take suboxone after I detox from methodone is it safe to take suboxon?
Posted 27 Feb 2011 • 2 answers
Posted 14 Apr 2011 • 1 answer
Posted 14 Nov 2011 • 1 answer